Pacific Journal of Mathematics

On discrete isometry groups of negative curvature.

Gaven J. Martin

Article information

Pacific J. Math., Volume 160, Number 1 (1993), 109-127.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 57S30: Discontinuous groups of transformations
Secondary: 53C20: Global Riemannian geometry, including pinching [See also 31C12, 58B20]


Martin, Gaven J. On discrete isometry groups of negative curvature. Pacific J. Math. 160 (1993), no. 1, 109--127.

Export citation


  • [B] B. H. Bowditch Discreteparabolic groups,I.H.E.S.Preprint (1990).
  • [BK] P. Buser and H. Karcher, Gromov's almost flat manifolds, Asterique, 81 (1981).
  • [BGS] W. Ballman, M. Gromov and V. Schroeder, Manifolds of nonpositive curva- ture, Progress in Math., 61 (1985) Birkhauser.
  • [EO] P. Eberlin and B. O'Neill, Visibility manifolds, Pacific J. Math., 46 (1973), 45-110.
  • [FJ] F. T. Farrell and L. E. Jones, compact negatively curved manifolds (of dim
  • [GM] F. W. Gehring and G. J. Martin, Discrete quasconformal groups,Proc. Lon- don Math. Soc, (3) 55 (1987), 331-358.
  • [GM2] F. W. Gehring and G. J. Martin, Inequalities for Mbius transformations and discrete groups, J. Reine Angew. Math., 418 (1991), 31-76.
  • [G] M. Gromov, Hyperbolic Groups, Essays in group theory. Edited by S. M. Gersten. Springer Verlag (1987), 75-265.
  • [H] S. Helgason, Differential Geometry and Symmetric Spaces, Academic Press, (1962).
  • [J] T. J0rgensen, On discretegroups of Mbius transformations, Amer. J. Math.,
  • [JK] T. Jorgensen and P. Klein,Algebraicconvergence of finitely generated Kleinian groups,Quart. J. Math. Oxford (2), 33 (1982), 325-332.
  • [K] K. Kuratowski, Topology,Academic Press, (1966).
  • [KP] M. Kapovich and L. Potyagailo, On the absenceof Ahlfof s finiteness theorem for Kleinian groups in dimension 3, (to appear) Topology Appls.
  • [M] G. J. Martin, On discrete Mbius groups in all dimensions, Acta Math., 163 (1989), 253-289.
  • [MS] G. J. Martin and R. Skora, Group actions of the two sphere,Amer. J. Math., Ill (1989), 387-402.
  • [Mo] G. D. Mostow, The strong rigidity of locally symmetric spaces, Annals of Math. Studies, 78. Princeton Univ. Press, (1973).
  • [N] M. H. A. Newman, A theorem on periodic transformations of spaces,Quart. J. Math., (2) (1931), 1-8.
  • [P] P. Pansu, Metriques de Carnot-Caratheodoryet quasi-isometries des espaces symetrique de rang un, Annals, of Math., 129 (1989), 1-60.
  • [S] A. Selberg, On discontinuous groups in higher dimensional symmetric spaces, Contributions to function theory, Bombay (1960), 147-164.
  • [Sc] G. P. Scott, Finitely generated 3-manifold groups are finitely presented, J. London Math. Soc, 6 (1973), 437-440.
  • [T] W. P.Thurston, Thegeometry and topology of3-manifolds, Princeton (1978).
  • [Tu] P. Tukia, On isomorphisms of geometrically finite Mbius groups, Publ. I.H.E.S., 61 (1985), 171-214.